Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 217, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 19, 2015, 6:42 PM MDT for Hamilton County, Kearny County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 6:42 PM MDT (00:42 UTC)
- Expired
- Jul 19, 2015, 7:16 PM MDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Hamilton County, KS, Kearny County, KS
The radar
The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:37 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS53 KDDC 200042
SVRDDC
KSC075-093-200130-
/O.NEW.KDDC.SV.W.0217.150720T0042Z-150720T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
742 PM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HAMILTON COUNTY IN SOUTHWESTERN KANSAS...
NORTHWESTERN KEARNY COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 830 PM CDT/730 PM MDT/
* AT 741 PM CDT /641 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 11
MILES SOUTHWEST OF HORACE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN HAMILTON AND NORTHWESTERN KEARNY
COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 10204 3826 10134 3822 10121 3790 10179
3817 10204
TIME...MOT...LOC 0041Z 304DEG 26KT 3832 10187
HAIL...2.00IN
WIND...70MPH
$$
UMSCHEID1 follow-up statement
590
WWUS53 KDDC 200116
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
816 PM CDT SUN JUL 19 2015
KSC075-093-200124-
/O.CAN.KDDC.SV.W.0217.000000T0000Z-150720T0130Z/
HAMILTON KS-KEARNY KS-
816 PM CDT SUN JUL 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HAMILTON AND
NORTHWESTERN KEARNY COUNTIES IS CANCELLED...
THE MOST SEVERE PORTION OF THE STORM WHICH PROMPTED THE WARNING WILL
REMAIN NORTH OF THE WARNED AREA...AND NO LONGER POSE AN IMMEDIATE
THREAT TO LIFE OR PROPERTY FOR NORTHERN HAMILTON AND NORTHWESTERN
KEARNY COUNTIES. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3826 10204 3826 10134 3822 10121 3790 10179
3817 10204
TIME...MOT...LOC 0113Z 304DEG 26KT 3818 10162
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:51 PM MDT, 51 minutes earlier.
Area forecast discussion, Jul 19, 5:51 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 651 PM CDT SUN JUL 19 2015 ...UPDATED AVIATION SECTION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 333 PM CDT SUN JUL 19 2015 A SHORTWAVE TROUGH WAS TRAVERSING THE CENTRAL HIGH PLAINS THIS AFTERNOON. A NEARLY STATIONARY FRONT WAS SITUATED ACROSS WESTERN KANSAS, WITH RICH LOW LEVEL MOISTURE IN PLACE, PARTICULARLY TO THE NORTH OF THE FRONT FROM HAYS TO SCOTT CITY. A SURFACE TROUGH WAS LOCATED ALONG THE OKLAHOMA BORDER THAT SEPARATED SOUTH WINDS AND WARMER TEMPERATURES FROM SOUTHEAST WINDS AND SLIGHT COOLER TEMPERATURES AS A RESULT OF UPSLOPE FLOW. THUNDERSTORMS COULD DEVELOP NEAR NEAR THE SURFACE TROUGH IN THE OKLAHOMA PANHANDLE AND PROPAGATE TO THE EAST OR NORTHEAST PER HRRR. OTHER MUCH LARGER BATCHES OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE MAJOR TERRAIN FEATURES OF EASTERN COLORADO INCLUDING THE PALMER DIVIDE AND RATON MESA, AND THEN PROGRESS INTO WESTERN KANSAS THIS EVENING AND TONIGHT. GIVEN THAT VERY HIGH DEWPOINTS FROM 68-74F WERE IN PLACE ALONG THE INTERSTATE 70 CORRIDOR(AFTER CORRECTING FOR THE CONTINUING SUSPICIOUS DATA FROM KHYS), THESE STORMS WILL REMAIN STRONG AND PRODUCE VERY HEAVY RAINFALL. THEREFORE, A FLASH FLOOD WATCH WAS ISSUED FOR ELLIS AND TREGO COUNTIES WHERE 3 TO 4 INCHES OF RAIN HAD FALLEN OVER THE PAST SEVERAL DAYS. ON SUNDAY, THE EFFECTIVE FRONTAL BOUNDARY WILL HAVE PUSHED INTO NORTHERN OKLAHOMA, WITH CONTINUED HUMID CONDITIONS ACROSS WESTERN KANSAS. THE BEST CHANCE OF THUNDERSTORMS WILL BE ALONG THE OKLAHOMA STATE LINE. HIGHS SHOULD BE ONLY IN THE 80S TO MID 90S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 333 PM CDT SUN JUL 19 2015 THUNDERSTORM CHANCES ARE HIGH MONDAY NIGHT THROUGH WEDNESDAY AS UPPER LEVEL DISTURBANCES CONTINUE TO PROGRESS ACROSS THE PLAINS ON THE NORTHERN PERIPHERY OF THE UPPER LEVEL RIDGING. IN ADDITION, LOW LEVEL MOISTURE WILL BE RICH ON THE COOL SIDE OF THE SURFACE FRONT. LOCALLY HEAVY RAIN IS POSSIBLE, WITH THE BEST CHANCES BEING IN THE EVENING, OVERNIGHT AND EARLY MORNING PER CLIMATOLOGY. THE CLOUDS AND CONVECTIVE OUTFLOW WILL KEEP HIGH TEMPERATURES FROM RISING MUCH ABOVE THE 80S TUESDAY AND WEDNESDAY. UPPER LEVEL RIDGING WILL DEVELOP ACROSS THE CENTRAL HIGH PLAINS BY LATE THIS WEEK AND PERSIST INTO EARLY NEXT WEEK. HIGH TEMPERATURES WILL WARM INTO THE 90S AGAIN BY THURSDAY AND FRIDAY AND THEN COME CLOSE TO 100F BY THE WEEKEND. THUNDERSTORM CHANCES WILL DIMINISH AS WELL, WITH ONLY ISOLATED ACTIVITY EXPECTED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 646 PM CDT SUN JUL 19 2015 EASTERLY WINDS ARE EXPECTED OVER THE NEXT COUPLE OFF HOURS AS THE TAF SITES REMAIN EAST OF A STALLED OUT FRONT. WINDS BECOME LIGHT AND VARIABLE OVERNIGHT AS THIS FRONT SHIFTS FARTHER EAST. VFR CONDITIONS ARE EXPECTED THROUGH A PART OF THIS EVENING. HOWEVER, SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE IN AFTER 02-03Z BRINGING MVFR TO IFR CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 91 68 84 / 40 20 50 50 GCK 67 89 67 84 / 50 20 40 50 EHA 67 89 66 85 / 40 30 40 50 LBL 68 91 68 84 / 30 30 50 50 HYS 68 91 66 84 / 70 50 20 40 P28 73 94 71 87 / 40 30 40 50 && .DDC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ030-031. && SHORT TERM...FINCH LONG TERM...FINCH AVIATION...HOVORKA_42
Hazardous weather outlook, Jul 19, 3:17 AM MDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 417 AM CDT SUN JUL 19 2015 KSZ030-031-043>046-061>066-074>081-084>090-200930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 417 AM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL AND PORTIONS OF SOUTHWEST AND CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL, DAMAGING WINDS IN EXCESS OF 60 MPH, AND LOCALIZED FLOODING. AN ISOLATED TORNADO CANNOT BE RULED OUT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION...THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH WEDNESDAY. THE PRIMARY THREAT FOR STORMS MONDAY IS EXPECTED TO BE DAMAGING WINDS AND UP TO QUARTER SIZE HAIL. ALTHOUGH THE POTENTIAL FOR SEVERE WEATHER IS UNCERTAIN TUESDAY AND WEDNESDAY, THE CHANCE FOR HEAVY RAINFALL EXISTS WITH THE STRONGEST STORMS, POTENTIALLY CAUSING LOCALIZED FLOODING. HAZARDS WEATHER RISK... MONDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. TUESDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. THURSDAY... ELEVATED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. SATURDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING...MAINLY WEST OF A HAYS TO MEADE LINE. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:19 PM MDT | Special Weather Statement | DDC | Gray, Haskell | 56 min |
| Jul 19, 7:21 PM MDT | Special Weather Statement | DDC | Morton | 39 min |
| Jul 19, 7:26 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 64 min |
| Jul 19, 7:30 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 28 min |
| Jul 19, 7:42 PM MDT | Tornado Warning | DDC | Kearny, Scott | 13 min |
| Jul 19, 7:46 PM MDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 17 min |
| Jul 19, 8:06 PM MDT | Special Weather Statement | DDC | Grant, Haskell | 39 min |
| Jul 19, 8:12 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 48 min |
| Jul 19, 8:15 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 60 min |
| Jul 19, 8:34 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 41 min |
| Jul 19, 8:35 PM MDT | Flash Flood Warning | DDC | Stanton | 3 hr |
| Jul 19, 8:39 PM MDT | Special Weather Statement | DDC | Meade, Seward | 51 min |
| Jul 19, 8:59 PM MDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 61 min |
| Jul 19, 9:14 PM MDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 61 min |
| Jul 19, 9:42 PM MDT | Special Weather Statement | DDC | Edwards, Ellis, Kiowa, Pawnee, Rush | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.